Multiple percolation transitions in a configuration model of a network of networks

Bianconi, Ginestra; Dorogovtsev, Sergey N.
Recently much attention has been paid to the study of the robustness of interdependent and multiplex networks and, in particular, the networks of networks. The robustness of interdependent networks can be evaluated by the size of a mutually connected component when a fraction of nodes have been removed from these networks. Here we characterize the emergence of the mutually connected component in a network of networks in which every node of a network (layer) $\alpha$ is connected with q$\alpha$ its randomly chosen replicas in some other networks and is interdependent of these nodes with probability r. We find that when the superdegrees q$\alpha$ of different layers in a network of networks are distributed heterogeneously, multiple percolation phase transition can occur. We show that, depending on the value of r, these transition are continuous or discontinuous.
Research areas:
Year:
2014
Type of Publication:
Article
Journal:
Physical Review E - Statistical, Nonlinear, and Soft Matter Physics
Volume:
89
Number:
6
Pages:
1-10
ISSN:
1550-2376
DOI:
10.1103/PhysRevE.89.062814
Hits: 5126

We use cookies to improve our website and your experience when using it. Cookies used for the essential operation of this site have already been set. To find out more about the cookies we use and how to delete them, see our privacy policy.

  I accept cookies from this site.
EU Cookie Directive Module Information